Texas, 2017Damaging Winds in Texas, June 25 to 26, 2017
June 25 to 26, 2017 · NWS LUB · 5 events in 5 counties and zones
Widespread northwest flow storms impacted a large portion of West Texas from late on the 25th through the early morning hours of the 26th. Several thunderstorms embedded within the widespread activity generated severe wind gusts measured by Texas Tech University West Texas mesonets.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread northwest flow storms impacted a large portion of West Texas from late on the 25th through the early morning hours of the 26th. Several thunderstorms embedded within the widespread activity generated severe wind gusts measured by Texas Tech University West Texas mesonets.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 25, 5:27 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 25, 5:27 PM CST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 PM CDT Sun Jun 25 2017
.AVIATION...
A storm complex is developing across ERN NM and the WRN OK
Panhandle. This complex is expected to push across all three TAF
sites later tonight. TAF amendments will be required if storms
look to directly impact a terminal, otherwise, will stay with VCTS
for now.
&&
.PREV DISCUSSION... /issued 306 PM CDT Sun Jun 25 2017/
DISCUSSION...
Better convection chances will take place tonight with a number of
better factors in place across the region.
We will see more of our typical northwest flow summer time
thunderstorms this evening through early Monday morning. The upper
ridge will continue to buckle with the ridge axis shifting east. A
more pronounced short wave aloft rotating around the upper ridge
will dive down east-southeast tonight promoting increased
overnight convection. Convection was already developing in central
New Mexico this afternoon in response to this short wave.
Clearing low stratus in eastern New Mexico will give way to
healthy surface based instability this afternoon. During the
evening and overnight hours locally, elevated instability will
continue amidst continued moist southeasterly flow. Given a very
unstable atmosphere, storms entering the region from the west will
be capable of becoming severe with large hail and wind the
primary threats.
Monday and Tuesday continue to remain more questionable in terms
of thunderstorm chances. An upper level low in southwestern Canada
will continue to flatten the ridge. We will lose much of our upper
level support with a decrease in jet level winds. After midweek,
we will see mostly zonal flow aloft but rising heights/thickness
values will boost temperatures back above seasonal averages. The
upper low over southwest Canada will move into the Northern Plains
and upper Midwest by late week sending a cold front down close to
the region. However, models have been backing off with this front
for Friday night/Saturday morning.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
99/99/74
Hazardous weather outlook, Jun 25, 1:58 PM CST, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
258 PM CDT Sun Jun 25 2017
TXZ021>044-262000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
258 PM CDT Sun Jun 25 2017
This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are expected to develop over eastern New
Mexico this evening and move into West Texas. A very unstable
atmosphere may allow storms to become severe with wind gusts to 65
mph and hail up to golf ball size. Additionally, this activity may
bring locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
Thunderstorm Wind, Bailey
- When
- June 25, 10:20 PM CST to 10:25 PM CST
- Where
- Bailey County, 2 mi SSW of Muleshoe
- Measured
- 71 kt (82 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 34.193, -102.743
A Texas Tech University West Texas mesonet site near Muleshoe measured a wind gust to 72 mph at 2220 CST and then 82 mph at 2225 CST. Several windows were destroyed in a restaurant in Muleshoe.
Thunderstorm Wind, Lubbock
- When
- June 26, 12:25 AM CST
- Where
- Lubbock County, (Lbb)lubbock Intl Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.670, -101.820
The Automated Surface Observation System at Lubbock International Airport measured a wind gust to 60 mph.
Thunderstorm Wind, Terry
- When
- June 26, 12:40 AM CST
- Where
- Terry County, 2 mi S of Brownfield
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.151, -102.280
A Texas Tech University West Texas mesonet site near Brownfield measured a wind gust to 66 mph.
Thunderstorm Wind, Lynn
- When
- June 26, 1:35 AM CST
- Where
- Lynn County, 1 mi N of Odonnell
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.984, -101.830
A Texas Tech University West Texas mesonet site near O'Donnell measured a wind gust to 61 mph.
Thunderstorm Wind, Garza
- When
- June 26, 1:50 AM CST
- Where
- Garza County, 5.43 mi SSW of Graham Chapel
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.081, -101.516
A Texas Tech University West Texas mesonet site near Graham measured a wind gust to 59 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New Mexico, June 25, 201710 injured · $1.0 million · 2.5 in hail · 15 events
- Rip Current in Florida, June 25, 20171 death · 3 injured · 1 event
- Tornado and Hail in Colorado, June 25, 20172 injured · $2.1 million · EF0 · 10 events
- Damaging Wind in South Carolina, June 25, 2017$20,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in Texas, June 25, 20172.75 in hail · 15 events
- Damaging Winds in New York, June 25, 2017$14,000 · 70 kt wind · 3 events
- Tornadoes and Hail in Oklahoma, June 25, 2017EF0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 25, 20175 events
- Damaging Winds in South Carolina, June 25, 2017$500 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Lake Ontario, June 25, 201754 kt wind · 2 events
- Hail and Damaging Wind in Vermont, June 25, 2017$5,000 · 1.25 in hail · 2 events
- Hail in New Hampshire, June 25, 20171 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697070, 697071, 697072, 697073, 697075.